Robust explicit estimators of Weibull parameters


Boudt K. , Caliskan D., Croux C.

METRIKA, vol.73, no.2, pp.187-209, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 73 Issue: 2
  • Publication Date: 2011
  • Doi Number: 10.1007/s00184-009-0272-1
  • Title of Journal : METRIKA
  • Page Numbers: pp.187-209

Abstract

The Weibull distribution plays a central role in modeling duration data. Its maximum likelihood estimator is very sensitive to outliers. We propose three robust and explicit Weibull parameter estimators: the quantile least squares, the repeated median and the median/Q (n) estimator. We derive their breakdown point, influence function, asymptotic variance and study their finite sample properties in a Monte Carlo study. The methods are illustrated on real lifetime data affected by a recording error.